Alert archive / Pennsylvania / Special Weather Statements in 2016
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jun 7, 2016, 3:25 PM EDT for Cambria County, Pennsylvania. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2016, 3:25 PM EDT (19:25 UTC)
- Expired
- Jun 7, 2016, 4:15 PM EDT
- In force
- 50 min
- Issued by
- NWS State College, PA
County Cambria County, PA
The radar
The State College radar (KCCX), 101 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 7.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 1409 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
445
WWUS81 KCTP 071925
SPSCTP
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
325 PM EDT TUE JUN 7 2016
PAZ024-072015-
CAMBRIA PA-
325 PM EDT TUE JUN 7 2016
...SPECIAL WEATHER STATEMENT...
AT 325 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
BLACK LICK...MOVING EAST AT 40 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
JOHNSTOWN...PORTAGE...BELMONT...ELIM...NANTY-GLO...WESTMONT...
VINCO...EHRENFELD...BEAVERDALE-LLOYDELL...GEISTOWN...SOUTH FORK...
ST. MICHAEL...SIDMAN...DALE...SALIX-BEAUTY LINE PARK...SOUTHMONT...
LILLY...DUNLO...FERNDALE AND DAISYTOWN.
LAT...LON 4034 7901 4035 7901 4050 7891 4047 7859
4024 7866 4024 7881 4026 7890 4027 7890
4029 7893 4028 7898 4030 7905
TIME...MOT...LOC 1925Z 281DEG 36KT 4043 7914
$$
DEVOIRWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jun 7, 3:01 PM EDT, 24 minutes earlier.
Area forecast discussion, Jun 7, 3:01 PM EDT, 24 minutes before
Area Forecast Discussion National Weather Service State College PA 301 PM EDT TUE JUN 7 2016 .SYNOPSIS... A relatively cool and unsettled pattern will persist across central Pennsylvania through midweek with periods of showers and isolated afternoon thunderstorms. The second half of the week should feature mainly dry weather with rebounding temperatures. Scattered severe thunderstorms are possible on Saturday, June 11th. && .NEAR TERM /THROUGH TONIGHT/... Short wave trough aloft is pushing across right now and helping to generate instability. Winds aloft are stronger to the NE but CAPE larger to the S. Multiple lines of very short convection are leading to some 30-40kt gusts but the showers already look to be diminishing in coverage and only isolated ones may be intense enough to produce hail or gusts that strong. Will taper off the POPs rather quickly - ending them before sunset in most places. Very vigorous upper trough follows very quickly tonight, and squeezes all it can out of a very dry atmosphere. It will make rain across the NW half of the area late tonight and very early Wed am. Winds will slacken for just a bit overnight. Mins will be into the 40s in the NW where 8H temps dip near 0C. However, the clouds and rain later tonight in the NW will limit the fall there. The rest of the area will get into the 50s. && .SHORT TERM /WEDNESDAY/... After the wet period in the near-sunrise hours, it should dry out. If the upper wave is slower than anticipated, daylight/heating could lead to some thunder in the NE/Ern zones. Otherwise, it will dry out very quickly and winds will be gusty. Gusts into the u20s and l30s may be common. Not strong enough for an advisory - but very odd for mid-June. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... The long term period should start out on a quiet note Friday as high pressure migrates over PA and shifts off the Mid Atlantic Coast by the start of the weekend. A prevailing northwesterly flow aloft is projected on Saturday before a very deep upper low /with heights possibly below 540 DM/ drops down from southern Quebec into New England and carves out another mean trough over the Northeastern U.S. Severe weather potential remains a concern on Saturday /June 11th/ as models depict a shortwave trough rounding the Central U.S. upper ridge with jet max nosing into PA. SPC has maintained the 15% severe prob or Day 5 SLGT risk over much of central PA. Will highlight the weekend severe weather risk in the HWO. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... Short wave trough aloft moving overhead is pushing more cool and drier air into the region. Multiple lines of very short and fast moving showers across the region this afternoon will dissipate rather quickly late this afternoon. By 21-22z most if not all will be gone. A second, stronger, wave tonight will dive in from the upper Great Lakes and lead to a 2-3 hour period of rain/showers. Enough instability is present under the cold air aloft that some TS may be possible but the time of passage (nighttime and very early morning) make TS unlikely. It will get breezy on Wed with gusts near 30kts as flow is well-aligned and mixing to 5-7kft should easily mix those winds down. OUTLOOK... Thu-Fri...No sig wx expected. Sat...PM tsra impacts poss, mainly western Pa. Sun...Mainly VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Steinbugl NEAR TERM...Dangelo SHORT TERM...Dangelo LONG TERM...Steinbugl AVIATION...Dangelo
Hazardous weather outlook, Jun 7, 4:58 AM EDT, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 458 AM EDT TUE JUN 7 2016 PAZ004-005-010-011-017>019-024>028-033>036-050-056>059-063>066- 080900- WARREN-MCKEAN-ELK-CAMERON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE- CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON- FRANKLIN-SNYDER-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS- YORK-LANCASTER- 458 AM EDT TUE JUN 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE ON SATURDAY AFTERNOON AND EVENING. THE PRIMARY SEVERE THUNDERSTORM RISKS INCLUDE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ006-012-037-041-042-045-046-049-051>053-080900- POTTER-NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-MONTOUR-NORTHUMBERLAND- COLUMBIA- 458 AM EDT TUE JUN 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. ISOLATED STRONG TO POTENTIALLY SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. SOME STORMS MAY PRODUCE 40 TO 60 MPH WIND GUSTS AND HAIL UP TO ONE INCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE ON SATURDAY AFTERNOON AND EVENING. THE PRIMARY SEVERE THUNDERSTORM RISKS INCLUDE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MS
In the hours before
Special weather statement, Jun 7, 2:06 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
206 PM EDT TUE JUN 7 2016
PAZ053-071830-
COLUMBIA PA-
206 PM EDT TUE JUN 7 2016
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF COLUMBIA COUNTY UNTIL
230 PM EDT...
AT 205 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LIGHTSTREET...MOVING EAST AT 35 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
BERWICK...BLOOMSBURG...RUPERT...LIGHTSTREET...MAINVILLE...ALMEDIA...
FERNVILLE...MIFFLINVILLE...BUCKHORN...ROHRSBURG...IOLA...
EYERS GROVE...LIME RIDGE...CAMBRA...ESPY...ORANGEVILLE...MILLVILLE...
STILLWATER...BRIAR CREEK AND BLOOMSBURG UNIVERSITY.
LAT...LON 4098 7654 4100 7656 4104 7657 4114 7654
4121 7632 4113 7628 4114 7623 4103 7623
4096 7621 4095 7621
TIME...MOT...LOC 1805Z 240DEG 49KT 4104 7640
MARTINSpecial weather statement, Jun 7, 2:14 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 214 PM EDT TUE JUN 7 2016 PAZ064-065-071845- ADAMS PA-YORK PA- 214 PM EDT TUE JUN 7 2016 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF ADAMS AND YORK COUNTIES UNTIL 245 PM EDT... AT 214 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LAKE HERITAGE...MOVING EAST AT 35 MPH. PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE. LOCATIONS IMPACTED INCLUDE... WEIGELSTOWN...YORK...PARKVILLE...RED LION...DALLASTOWN...SPRY... HANOVER...GETTYSBURG...LAKE HERITAGE...JACOBUS...SHILOH... BONNEAUVILLE...LITTLESTOWN...MCSHERRYSTOWN...PENNVILLE...HAMPTON... GLEN ROCK...YORK AIRPORT...CASHTOWN AND ORRTANNA. LAT...LON 3987 7744 4004 7665 3972 7652 3972 7746 TIME...MOT...LOC 1814Z 240DEG 48KT 3981 7722 MARTIN
Special weather statement, Jun 7, 2:21 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
221 PM EDT TUE JUN 7 2016
PAZ052-053-058-071900-
COLUMBIA PA-SCHUYLKILL PA-NORTHUMBERLAND PA-
221 PM EDT TUE JUN 7 2016
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SCHUYLKILL...
COLUMBIA...AND NORTHUMBERLAND COUNTIES UNTIL 300 PM EDT...
AT 221 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ELYSBURG...MOVING EAST AT 45 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
SHENANDOAH...MINERSVILLE...POTTSVILLE...SHAMOKIN...ST. CLAIR...
FRACKVILLE...KULPMONT...MAHANOY CITY...ASHLAND...MOUNT CARMEL...
MARSHALLTON...SELTZER...PORT CARBON...NUMIDIA...ELYSBURG...
ENGLEWOOD...GRIER CITY-PARK CREST...FAIRVIEW-FERNDALE...
ALTAMONT AND KNOEBELS GROVE.
LAT...LON 4065 7669 4066 7671 4088 7661 4089 7656
4088 7653 4090 7653 4096 7621 4095 7621
4090 7602 4065 7601
TIME...MOT...LOC 1821Z 268DEG 37KT 4083 7652
DEVOIRSpecial weather statement, Jun 7, 2:51 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
251 PM EDT TUE JUN 7 2016
PAZ024>026-071915-
BLAIR PA-HUNTINGDON PA-CAMBRIA PA-
251 PM EDT TUE JUN 7 2016
...SPECIAL WEATHER STATEMENT...
AT 251 PM EDT...DOPPLER RADAR INDICATED A SHOWER OVER EBENSBURG...
MOVING EAST AT 45 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
HOLLIDAYSBURG...ALTOONA...EBENSBURG...LAKEMONT...CRESSON...
SHY BEAVER...CANOE CREEK STATE PARK...HORSESHOE CURVE...ROYER...
CARROLLTOWN...GALLITZIN...DUNCANSVILLE...LILLY...SANKERTOWN...
ROARING SPRING...ENTRIKEN...LORETTO...MARTINSBURG...
WILLIAMSBURG AND TUNNELHILL.
LAT...LON 4026 7825 4030 7826 4028 7827 4027 7828
4045 7884 4062 7878 4050 7811 4025 7822
TIME...MOT...LOC 1851Z 287DEG 41KT 4052 7872
DEVOIRSpecial weather statement, Jun 7, 3:22 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
322 PM EDT TUE JUN 7 2016
PAZ025-026-071945-
BLAIR PA-HUNTINGDON PA-
322 PM EDT TUE JUN 7 2016
...SPECIAL WEATHER STATEMENT...
AT 322 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HOLLIDAYSBURG...MOVING EAST AT 40 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
HOLLIDAYSBURG...ALTOONA...LAKEMONT...DUNCANSVILLE...
TROUGH CREEK STATE PARK...CANOE CREEK STATE PARK...ROYER...
ENTRIKEN...RAYSTOWN DAM...WILLIAMSBURG...MCCONNELLSTOWN...
MILL CREEK...MAPLETON...MARKLESBURG...CASSVILLE...
PEOPLES NATURAL GAS FIELD...LAKEMONT PARK AND ISLAND WATERPARK...
NEWRY...MOUNT UNION AND HUNTINGDON.
LAT...LON 4041 7848 4051 7844 4048 7786 4044 7787
4042 7790 4041 7791 4040 7791 4040 7789
4039 7789 4022 7794
TIME...MOT...LOC 1922Z 282DEG 36KT 4044 7841
DEVOIRSpecial weather statement, Jun 7, 3:25 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
325 PM EDT TUE JUN 7 2016
PAZ024-072015-
CAMBRIA PA-
325 PM EDT TUE JUN 7 2016
...SPECIAL WEATHER STATEMENT...
AT 325 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
BLACK LICK...MOVING EAST AT 40 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
JOHNSTOWN...PORTAGE...BELMONT...ELIM...NANTY-GLO...WESTMONT...
VINCO...EHRENFELD...BEAVERDALE-LLOYDELL...GEISTOWN...SOUTH FORK...
ST. MICHAEL...SIDMAN...DALE...SALIX-BEAUTY LINE PARK...SOUTHMONT...
LILLY...DUNLO...FERNDALE AND DAISYTOWN.
LAT...LON 4034 7901 4035 7901 4050 7891 4047 7859
4024 7866 4024 7881 4026 7890 4027 7890
4029 7893 4028 7898 4030 7905
TIME...MOT...LOC 1925Z 281DEG 36KT 4043 7914
DEVOIRThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 1:32 PM EDT | Special Weather Statement | CTP | Adams, York | 58 min |
| Jun 7, 1:40 PM EDT | Special Weather Statement | CTP | Schuylkill | 20 min |
| Jun 7, 2:06 PM EDT | Special Weather Statement | CTP | Columbia | 24 min |
| Jun 7, 2:14 PM EDT | Special Weather Statement | CTP | Adams, York | 31 min |
| Jun 7, 2:21 PM EDT | Special Weather Statement | CTP | Schuylkill | 39 min |
| Jun 7, 2:51 PM EDT | Special Weather Statement | CTP | Blair, Cambria | 24 min |
| Jun 7, 3:22 PM EDT | Special Weather Statement | CTP | Blair, Huntingdon | 23 min |
| Jun 7, 3:34 PM EDT | Special Weather Statement | CTP | Columbia | 26 min |
| Jun 7, 3:46 PM EDT | Special Weather Statement | CTP | Huntingdon | 29 min |
| Jun 7, 4:16 PM EDT | Special Weather Statement | CTP | Cumberland | 29 min |
| Jun 7, 4:41 PM EDT | Special Weather Statement | CTP | Cambria | 34 min |
Nearby
Special Weather Statements in Pennsylvania, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.